MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516950
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detached.
 
Event or Problem Description
Note: this report pertains to two of three devices used during the same procedure.It was reported to boston scientific corporation that three wallflex esophageal partially covered stents were consecutively attempted to be implanted in the esophagus to treat an oesophageal stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the tip of the stents detached inside the patient prior to deployment consecutively during each implant attempt.The tip of the first two stents were not confirmed to be retrieved, while the tip of the third stent was able to be retrieved with a rothnet.The order in which the stents were used was unspecified.Finally, an ultraflex esophageal stent was successfully used to complete the procedure.There was no harm to the patient, but the patient did experience discomfort due to the extended duration of the procedure.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19698352
Report Number3005099803-2024-03233
Device Sequence Number7674074
Product Code ESW
UDI-Device Identifier08714729765295
UDI-Public08714729765295
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberM00516950
Device Catalogue Number1695
Device Lot Number0032891019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/09/2024
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown